Utah, 2020Damaging Wind in Utah, August 5, 2020
August 5, 2020 · NWS SLC · 1 event in 1 county or zone
A few afternoon thunderstorms developed across northern Utah, with one storm producing a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few afternoon thunderstorms developed across northern Utah, with one storm producing a severe wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 5, 9:18 PM MST, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 5, 9:18 PM MST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1018 PM MDT Wed Aug 5 2020
.SYNOPSIS...A mostly dry southwesterly flow will prevail through
the remainder of the week.
&&
.DISCUSSION...Utah remains under a southwesterly flow aloft this
evening as a shortwave trough continues to eject across Utah and
Idaho. Embedded vort maxes within this ejecting wave has continue to
force a few showers across northern Utah and southwest Wyoming this
evening, but expect these showers to move out of the area later this
evening with clouds decreasing. Until then, any showers, even weak
ones, will bring a threat of localized gusty microburst winds.
Otherwise, expect a generally dry airmass to remain in place through
the rest of the week.
&&
.AVIATION...VFR conditions will continue at the SLC terminal through
the valid TAF period. Southeasterly will continue through the night,
then become more southerly and strengthen during the mid to late
morning hours Thursday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT Thursday for UTZ488-489-492>498.
Red Flag Warning from noon to 9 PM MDT Thursday for UTZ479-
481>484.
WY...Red Flag Warning from noon to 8 PM MDT Thursday for WYZ277.
&&
Cheng
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Aug 5, 4:33 AM MST, 17 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
533 AM MDT Wed Aug 5 2020
UTZ001>016-019>021-517-518-WYZ021-061145-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
533 AM MDT Wed Aug 5 2020
This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.
.DAY ONE...Today and Tonight
Critical fire weather conditions will develop this afternoon
through this evening across much of southern and central Utah due
to a combination of winds and low humidity.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Critical fire weather conditions will develop across much of the
state on Thursday afternoon through Thursday evening due to a
combination of winds and low humidity.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.
For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity
For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Thunderstorm Wind, Box Elder
- When
- August 5, 10:30 PM MST
- Where
- Box Elder County, (Bmc)brigham City Ar
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.550, -112.070
A peak wind gust of 58 mph from a dry microburst was recorded at Brigham City Regional Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, August 5, 20202 deaths · $2,000 · 1 event
- Flash Flooding and Debris Flow in Colorado, August 5, 20201 injured · 2 in hail · 30 events
- Flash Flooding and Heavy Rain in North Carolina, August 5 to 7, 202016 events
- Damaging Wind and Lightning Strike in Louisiana, August 5 to 8, 2020$18,000 · 50 kt wind · 3 events
- Damaging Wind in Texas, August 5, 2020$15,000 · 50 kt wind · 1 event
- Lightning Strike in Texas, August 5, 20201 injured · 1 event
- Hail and Damaging Winds in Colorado, August 5, 20201 in hail · 9 events
- Hail and Damaging Winds in Colorado, August 5, 20201.75 in hail · 8 events
- Flooding in Virginia, August 5 to 6, 20206 events
- Damaging Winds in North Carolina, August 5, 2020$3,000 · 50 kt wind · 5 events
- Damaging Winds and Heavy Rain in Kansas, August 5, 202058 kt wind · 4 events
- Hail in Wyoming, August 5, 20201 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 915284.